i'm having a really hard week.

iVillage Member
Registered: 02-27-2003
i'm having a really hard week.
4
Sat, 11-21-2009 - 10:58pm

My 6 year old son has ADHD and Has been on Adderall for about a month. At first, it worked like a charm. I started it on a long weekend and he seemed so focused and friendly. The first day he went to school on it the teacher sent a note home saying things like "wow" and "a different child". After the first week, he started having mood swings and getting angry a lot. It is impossible to get him to do anything. He will have huge fits and scream at the top of his lungs. Bed time is the worst. He gets out of bed repeatedly and has things to tell us over and over. I tried the super nanny thing, taking him back to bed every time without talking to him. The problem is when he is in bed he SCREAMS and SCREAMS and kicks the wall. One night he actually kicked a big hole in the wall. He was like this before the meds and just started doing the getting out of bed thing again this week.

We have a dr's appointment Monday to talk about the medication, but today he didn't have any medication and things were even worse today. I called them last week and told him he would be out before the dr's appointment and they said it was ok. He was acting so badly tonight I really thought one of the neighbors would call the cops. He was yelling at me and DH at the top of his lungs saying we are stupid and he hates us. I so stressed I was yelling back. I feel so alone in this right now. The therapist told us he doesn't need therapy...

Photobucket

Lilypie First Birthday tickers
Lilypie Third Birthday tickers
Lilypie Kids Birthday tickers
Photobucket
iVillage Member
Registered: 06-10-2007
Sat, 11-21-2009 - 11:51pm

It sounds like Adderall is not the med for him, there is a reason it is referred to as Madderall. Is it happening when meds wear off?Could be rebound, extreme rebound,.


Is he seeing a Psychiatrist for meds? If not, you need one, it can take weeks, months or even years to find the right med/dose, and a Psych knows so much more about what is out there . Who diagnosed? It sounds like therapy might be a benefit, and I would seek another therapist if possible, I mean, that is what they do. Again, a Psychiatrst may be able to apply some therapies that will be helpful,

A child may HAVE ADHD, but it is not what they ARE. Never tell a child they ARE ADHD.

Avatar for sabrtooth
iVillage Member
Registered: 12-03-1999
Sun, 11-22-2009 - 10:06am
Kris is correct. I would add that counseling for ALL of you looks like a necessity now. The Add is one issue, but you need some help learning how to PARENT an Add'er. The acting out is extreme, even for an Adder, and your rising level of frustration is not helping the situation. Get some help before you do something you will regret.
iVillage Member
Registered: 10-09-2004
Mon, 11-23-2009 - 11:38am

It may very well be the Adderall, especially if it is the generic version. The 6 weeks my DS was on Adderall were a nightmare.

iVillage Member
Registered: 08-10-2006
Tue, 11-24-2009 - 5:00pm
I would have to agree with the other posters that it could possibly be the Adderall.

< < Photobucket

Christine